Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 15, 2022, 3:01 PM CST for 4 states. It took effect at Feb 16, 2022, 6:00 AM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 3:01 PM CST (21:01 UTC)
- In effect from
- Feb 16, 2022, 6:00 AM CST
- Expired
- Feb 17, 2022, 8:54 PM CST
- In force
- 39 hr
- Issued by
- NWS Memphis, TN
All 33 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 9 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS74 KMEG 152101 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 301 PM CST Tue Feb 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-160515- /O.NEW.KMEG.WI.Y.0002.220216T1200Z-220217T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 301 PM CST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
917 WWUS74 KMEG 160253 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 853 PM CST Tue Feb 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-161200- /O.CON.KMEG.WI.Y.0002.220216T1200Z-220217T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 853 PM CST Tue Feb 15 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...From 6 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Trees and limbs damaged from the recent ice storm may be more prone to falling in high wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
406 WWUS74 KMEG 160927 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 327 AM CST Wed Feb 16 2022 MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 162200- /O.NEW.KMEG.WI.Y.0003.220217T0600Z-220218T0000Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 327 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From midnight tonight to 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-162200- /O.EXT.KMEG.WI.Y.0002.220216T1200Z-220218T0000Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 327 AM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 6 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
024 WWUS74 KMEG 162131 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 331 PM CST Wed Feb 16 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-170545- /O.EXT.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 331 PM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 170545- /O.EXT.KMEG.WI.Y.0003.220217T0600Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 331 PM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From midnight tonight to 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SJM
071 WWUS74 KMEG 170402 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1002 PM CST Wed Feb 16 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-171400- /O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 1002 PM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 171400- /O.CON.KMEG.WI.Y.0003.220217T0600Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 1002 PM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...From midnight tonight to 9 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
568 WWUS74 KMEG 170935 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 335 AM CST Thu Feb 17 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-172200- /O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 335 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 172200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 335 AM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles and tractor trailers should use extra caution, especially on east-west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KRM
638 WWUS74 KMEG 172147 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 347 PM CST Thu Feb 17 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-180300- /O.CON.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 347 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and the Missouri Bootheel. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Damaged trees and limbs from the recent ice storm will be most susceptible to falling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 180300- /O.CON.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 347 PM CST Thu Feb 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Portions of North Mississippi and West Tennessee. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
596 WWUS74 KMEG 180254 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 854 PM CST Thu Feb 17 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007- 008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-180400- /O.CAN.KMEG.WI.Y.0002.000000T0000Z-220218T0300Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall- Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie- Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton- Haywood-Crockett-Shelby-Fayette- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, and Oakland 854 PM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... Winds have dropped below Advisory criteria and will continue to weaken overnight. $$ MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092- 180400- /O.CAN.KMEG.WI.Y.0003.000000T0000Z-220218T0300Z/ Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS- Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison- Chester-Henderson-Decatur-Hardeman-McNairy-Hardin- Including the cities of Ashland, Ripley MS, Corinth, Iuka, Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, and Savannah 854 PM CST Thu Feb 17 2022 ...WIND ADVISORY IS CANCELLED... Winds have dropped below Advisory criteria and will continue to weaken overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:18 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 15, 11:18 AM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1118 AM CST Tue Feb 15 2022
.UPDATE...
Updated to include 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 519 AM CST Tue Feb 15 2022/
UPDATE...
See the 12z aviation discussion.
PREV DISCUSSION... /issued 329 AM CST Tue Feb 15 2022/
DISCUSSION...
The warming trend will continue across the Mid-South through
Thursday as southerly winds increase across the region. Today, the
gusty southerly winds will be combined with low relative humidity
values during the afternoon to produce critical fire danger
especially across North Mississippi. Will continue with the Red
Flag Warning. Highs will be in the mid 60s to near 70 degrees.
The southerly winds will continue to increase on Wednesday
resulting in the possible need for a Wind Advisory. The strong
winds will continue into Thursday. Dewpoints will also begin to
increase which will alleviate the fire weather concerns. Would not
be surprised to see a few warm air advection showers occurring
mainly over Eastern Arkansas on Wednesday but for now will
continue with a dry forecast. Highs on Wednesday will be in the
upper 60s to lower 70s.
By Wednesday Night, shower activity will begin to increase across
the Mid-South ahead of a potent upper trof that will become
negatively tilted as it lifts out of the Southwestern United
States. A SFC low will develop near the Red River Valley and lift
northeastward as the upper trof ejects out of the Southwest.
Models are much slower with the progression of the system eastward
than last night at this time. Don't expect any thunderstorms to
move into the Mid-South until after 4-5 AM CST. These initial
thunderstorms will mainly pose a marginal hail threat. Meanwhile,
the main line of convection will still be located across Western
Arkansas at this time. Expect this line to likely be going through
a diminishing phase due to the time of day. The big question that
remains hard to determine at this time is the severe potential
with this line as it moves into the Mid-South? Will it redevelop
as daytime heating occurs? Like most winter time thunderstorm
events in the Mid-South, there is sufficient wind shear with this
system, but how much instability will be available. Looking at
the ensembles of the GFS, Canadian, and ECMWF the instability will
begin to get pinched off as the system begins to occlude by
midday Thursday. CAPE values at most will be around 300-400 J/KG.
Expect there may be a narrow window where storms could become
severe from around midday through about 3 PM CST and mainly across
North Mississippi. Damaging winds and a possible tornado will be
the main threats from this potential line if it indeed becomes
severe. Stay tuned to the latest forecasts.
High pressure will build into the Mid-South for the end of the
week into the early part of the weekend. Friday will be chilly
with highs in the 40s, but temperatures will begin to rebound on
Saturday into Sunday. Rain chances will then begin to occur by
Sunday Night into early next week as another upper trough
approaches the area.
KRM
&&
.AVIATION...
18Z TAFs
South winds will increase slightly into this afternoon with
occasional gusts then weaken slightly this evening then increase
again Wednesday. LLWS expected tonight as 2 kft winds increase to
40-45 kts. VFR conditions expected to prevail for most of the
period. Potential exists for MVFR ceilings at MEM/JBR but
confidence still remains low at this time.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Red Flag Warning until 6 PM CST this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...None.
&&Hazardous weather outlook, Feb 15, 4:02 AM CST, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 402 AM CST Tue Feb 15 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-161215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 402 AM CST Tue Feb 15 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight The combination of low relative humidity and dry vegetation will result in critical wildfire danger this afternoon across North Mississippi. A Red Flag Warning has been issued for this area. Any wildfires will spread rapidly due to these conditions. Open outdoor burning should not be attempted. Elevated fire danger will occur across the rest of the Mid-South. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms will be possible on Thursday. Any severe storms that develop will be capable of producing damaging winds, hail and tornadoes. At this time, best chances for severe storms will occur across North Mississippi from midday Thursday into the afternoon hours. Stay tuned to the latest forecasts. A Wind Advisory may be needed Wednesday into Thursday due to strong gradient winds ahead of an approaching low pressure system. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday. KRM
Nearby
Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Wind Advisories in Mississippi, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.